Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

SJS Side Effects Terrible for Children

. By
Lincoln, NEThere is never a good time for a child to suffer the horrifying effects of Stevens Johnson Syndrome, but being hospitalized with burns all over the body at Christmas seems particularly terrible. Stevens Johnson Syndrome, also known as SJS, can be caused by a variety of medications, although it has been linked to ibuprofen. This rare but serious ibuprofen side effect can be fatal and can cause permanent injury.

According to the Lincoln Journal Star (12/12/11), a four-year-old girl developed Stevens Johnson Syndrome after taking medication, although the report in the paper is not clear on what that medication is. The young patient is in a local hospital with burns over all of her body, save her toes and scalp. Pig's skin has been put on her cheeks in an attempt to heal her skin. She has bandages over all of her body and must be fed through a feeding tube.

The article reports that Giselle Coleman, the patient, was first taken to the hospital early in December with what doctors diagnosed as an allergic reaction to medication. By the next day, Giselle's body was covered in burns. The good news is that doctors are aiming for a full recovery, although she may have permanent scarring. And a full recovery will still involve more time in the hospital and time in rehab, not to mention the severe pain associated with such serious burns.

Even though it is not clear what medication Giselle took, a different case of Stevens Johnson Syndrome is possibly linked to ibuprofen. According to WWLTV Eyewitness News (11/15/11), a teenage girl initially developed a rash after taking Extra Strength Tylenol and went to the hospital, where she was given Motrin (a brand name for ibuprofen). Jasmin Bindom then developed third-degree burns over her entire body, which swelled three times in size. Jasmin was put on a ventilator for breathing and kept in a drug-induced coma. The young patient lost her skin, hair and nails.

One of Jasmin's doctors told WWLTV that her case of Stevens Johnson Syndrome was the worst case he had ever seen, with the patient losing almost 100 percent of her skin. Jasmin's recovery includes use of a body suit for scarring, a wig, eye surgery, lasers and steroids.

Stevens Johnson Syndrome is a rare but potentially fatal reaction to medications in which the patient develops burns over the body. In addition to scarring and burning, the patient can experience problems with eyesight, including blindness. Many patients who develop Stevens Johnson Syndrome become photosensitive, meaning they cannot be out in sunlight.

Lawsuits have been filed against the makers of some drugs alleging those drugs caused Stevens Johnson Syndrome reactions in patients. Plaintiffs argue that manufacturers did not properly warn patients about the risks associated with the medications.

READ ABOUT IBUPROFEN STEVENS JOHNSON SYNDROME LAWSUITS

Ibuprofen Stevens Johnson Syndrome Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Ibuprofen Stevens Johnson Syndrome claim at no cost or obligation.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free